I'm 46 years old and have had heart palpitations/PVC's for years. Just a few 'blips' here and there, daily. Month-long event monitor 14 mos ago after 2 syncopal episodes showed brief runs of SVT. Three weeks ago my PVC's suddenly got a lot worse and became symptomatic. I went to the hospital and was found to be in trigeminy. While there I also saw PAC's, multiform PVC's, and bi/quadrageminy. BP was super high as well. They put me on metroprolol, 25mg once a day. Though it takes an hour to work, it does work until it wears off 6-8 hrs later and start having PVC's again. I followed up with my gp (3 days after ER visit) and she increased the dose to twice a day. Problem is I'm still waking up every morning with palpitations and going to bed every night having them... sometimes 10-20 a minute and I feel terrible. I emailed a cardiologist that I saw last year for this problem (when it was only a few times per day) and he changed the med to 5 mg bisoprolol daily- supposedly a longer acting beta blocker. It's not. It wears off after 6-8 hours as well. My bp is controlled. If I'm having 10-20 PVC's a minute, that's 600-1200/hr. Is that ok? Isn't there something else that can be done? Why would these PVC's suddenly become worse? I stopped drinking caffeine, get plenty of rest,and I've never had a panic/stress disorder in my life. Oh, and my standard echocardiogram was "normal" And to make things more interesting, I switched back to the metroprolol this morning, 25 mg at 7:30am, had some palpitations for about 20 minutes while eating lunch, and have been palp free since 2pm. Any advice is appreciated.View Thread
Hello! This is the best forum I could find here although I do not think I have heart disease I have a question. About 2 weeks ago I started on 3mg of Biotin a day. My barber said some get hair growth. About the 4th day I noticed I was having palpations, most prevalent in the evening. They were really disturbing since I had never had them before. I wondered about the Biotin and did some research and sure enough many to experience heart palpitations on Biotin. I stopped it on the 4th day. It's getting near 2 weeks and I still have them. It doesn't hurt. There's no pain and I've had vigorous work outside without effect. But it'd distracting and somewhat worrisome. I am not on the verge of panic or anything like that. I wonder, it's almost like I'm secreting too much adrenalin. Could that be an effect of Biotin? I know the feeling of adrenalin and it makes my lower gut quiver and shake. It usually subsides quickly. But this all started with the Biotin. Should I be worried with no pain or shortness of breath associated? Is it taking that long for the Biotin I took to be expelled? I'd surely appreciate any suggestions. Jack ":-DXView Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.